Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 12, 2013, 7:19 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2013, 7:19 PM EDT (23:19 UTC)
- Expired
- Aug 12, 2013, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, KY, Jessamine County, KY, Scott County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:52 PM EDT | FLASH FLOOD | Versailles, KY | TEMPORARY ROAD CLOSURES AND OTHER FLOODING PROBLEMS REPORTED IN THE MEREWOOD SUBDIVISION...FRANKLIN STREET...AND TYRONE PIKE... PER DISPATCH |
| Aug 12, 7:57 PM EDT | FLASH FLOOD | Versailles, KY | WATER OVER THE ROAD AND APPROACHING AT LEAST ONE HOME ON HIGH VIEW DRIVE. PICTURE VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
153
WGUS53 KLMK 122319
FFWLMK
KYC067-113-209-239-130215-
/O.NEW.KLMK.FF.W.0031.130812T2319Z-130813T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
NORTHERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1015 PM EDT
* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAINFALL FROM A CLUSTER OF THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...CADENTOWN...CARDINAL HILL...CHEVY
CHASE...HIGHLANDS...MEADOWTHORPE...
IN ADDITION...FENWICK...CLIFTON AND ELMENDORF ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.
RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE OVER THE NEXT FEW
HOURS IN THE WARNING AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL
CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3801 8430 3800 8432 3795 8432 3797 8481
3809 8483 3814 8486 3819 8473 3814 8438
3813 8437 3812 8438 3808 8433 3809 8432
3807 8429
$$
MJ2 follow-up statements
068
WGUS73 KLMK 130017
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM EDT MON AUG 12 2013
KYC067-113-209-239-130215-
/O.CON.KLMK.FF.W.0031.000000T0000Z-130813T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-SCOTT KY-WOODFORD KY-FAYETTE KY-
817 PM EDT MON AUG 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
FAYETTE...WOODFORD...SOUTHWESTERN SCOTT AND NORTHERN JESSAMINE
COUNTIES...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
CADENTOWN...
CARDINAL HILL...
CHEVY CHASE...
HIGHLANDS...
MEADOWTHORPE...
FLASH FLOOD PRONE AREA IN THIS WARNING...
SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.
WHILE RAINFALL HAS GENERALLY DIMINISHED IN INTENSITY...ANOTHER ROUND
OF LIGHT TO MODERATE RAINFALL WILL MOVE BACK INTO THE AREA LATER
THIS EVENING. THIS ADDITIONAL RAINFALL WILL ONLY AGGRAVATE ALREADY
SATURATED GROUND FROM THIS EVENINGS RAINFALL. EXCESSIVE RUNOFF FROM
THE RECENT RAINS WILL CONTINUE PRODUCE FLASH FLOODING ACROSS THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3801 8430 3800 8432 3795 8432 3797 8481
3809 8483 3814 8486 3819 8473 3814 8438
3813 8437 3812 8438 3808 8433 3809 8432
3807 8429
$$
MJ717
WGUS73 KLMK 130212
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 PM EDT MON AUG 12 2013
KYC067-113-209-239-130222-
/O.EXP.KLMK.FF.W.0031.000000T0000Z-130813T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-SCOTT KY-WOODFORD KY-FAYETTE KY-
1012 PM EDT MON AUG 12 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT FOR FAYETTE...
WOODFORD...SOUTHWESTERN SCOTT AND NORTHERN JESSAMINE COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. EXCESSIVE RUNOFF FROM TONIGHTS STORMS WILL RESULT IN ELEVATED
WATER LEVELS ON AREA CREEKS AND STREAMS FOR THE NEXT SEVERAL HOURS.
ELEVATED WATER LEVELS ARE EXPECTED TO RECEDE OVERNIGHT.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3801 8430 3800 8432 3795 8432 3797 8481
3809 8483 3814 8486 3819 8473 3814 8438
3813 8437 3812 8438 3808 8433 3809 8432
3807 8429
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 7:13 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 12, 7:13 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 713 PM EDT Mon Aug 12 2013 ...Updated Aviation Discussion... ...Forecast Update... Issued at 602 PM EDT Mon Aug 12 2013 Currently watching two bands of convection work their way across the Commonwealth this evening. The first batch is moving just south of the Louisville metro area. This activity is becoming more outflow dominated while the line surges eastward. Based on current radar trajectories, this activity looks to pass just south of this morning's heavy rainfall axis which extended from near Spencer Co KY to the Clark/Madison county border region. Additional convection is developing over the northern Bluegrass where the atmosphere has had time to recover this afternoon. Any of these storms will contain a ton of lightning and torrential rainfall. The heavy rainfall and flooding will be the major weather threats with this activity. Second line of convection is organizing out across western Kentucky...along a line from near OWB to just south of PAH. This activity will head east and affect our south-central areas this evening. Quite a bit of lightning and heavy rainfall will be the threats here. However, hydro issues may be a bit more isolated as rainfall has not been that much down there over the last 6-8 hours. Nonetheless, any heavy rainfall will be capable of producing quick rises on creeks, streams, and poor drainage areas. .SHORT TERM (Now through Tuesday Night)... Issued at 315 PM EDT Mon Aug 12 2013 The synoptic pattern this afternoon features zonal flow aloft, which will transition to more of an eastern trough/western ridge pattern through the period. A shortwave trough and associated surface front will slide through the Ohio Valley late this afternoon through the overnight hours, continuing to bring showers and thunderstorms to the region. Quite a complex forecast for the rest of today into tonight, as several forcing mechanisms focus into a moist airmass that has advected into the region. In the near term, a strong wave of isentropic ascent will continue to lift northeast through the northern Bluegrass. After that, there will likely be a brief lull in the more widespread activity. However, with sunshine beginning to peak out, renewed thunderstorm development will likely occur which is already underway across southern Indiana and north-central KY. Think this activity will remain scattered for the next few hours, before the main forcing arrives this evening and increases coverage. A strong shortwave trough, evident on water vapor imagery across central MO, will quickly slide into the Ohio Valley. It is just now beginning to interact with the best instability axis, likely explaining the thunderstorm development recently occurring across southeast MO. This activity will likely expand in coverage through the next few hours as it heads across western IL and KY. However, by the time it reaches the western CWA, it will likely be in a weakening phase as we will not be quite as unstable. Nonetheless, still think coverage will be about 60% as it enters the west, possibly fading in coverage through the late evening into the first part of the overnight hours as instability wanes. Heavy rainfall will continue to be the main threat, although an isolated severe storm will be possible given the better kinematics (effective shear about 40 knots currently in southern IN/northern KY). This may support some multicells or even a transient supercell structure which may be capable of some strong wind gusts or perhaps even some small hail. Overnight, another wave looks as if it will push northeast along the surface front, which may enhance the precipitation across southern KY around midnight as a weak low-level jet develops. This convection will push east by the late morning hours. Some additional development is possible across mainly southern KY through early Tuesday afternoon as another secondary front drops through the region, but think any of this activity will remain rather isolated. Canadian high pressure will build firmly into the region by Tuesday night. After a muggy night tonight, cooler and drier air will push in tomorrow, as highs fall into the low and mid 80s with much lower humidity values. Have dropped temperatures a bit Tuesday night as the Canadian high settles in. Lows will be quite chilly compared to recent days as they bottom out in the mid 50s to lower 60s. .LONG TERM (Wednesday through Monday)... Issued at 315 AM EDT Mon Aug 12 2013 Surface High Pressure dominates the Ohio Valley for the majority of the extended period. By Friday night, as the High starts to exit to the east, southerly low level flow begins to return, and along with it, a returning chance for precipitation - at least for the southern counties along the Tennessee border. The GFS and Euro are in agreement on this trend, but there are differences in the strength of the 500 mb flow, with the GFS generating a closed low and introducing showers as early as Friday evening, while the ECMWF keeps the 500 mb flow an open wave, and brings the convection in on Saturday. Both keep then spread the chance for showers and thunderstorms across the CWA for Sunday and Monday. Given that the main precip chances are in days 6 and 7, and that the southerly surface flow appears more southeasterly in both models, this looks to be a borderline shower/thunderstorm event, and adjustments will no doubt made in intervening forecasts. For now, the most certain statement that can be made is that the best weather of the extended will be during the second half of this work week, with clear skies, dry air and below normal temperatures ushering in the start of the Kentucky State Fair. High temperatures through the period will be in the upper 70s to low 80s. Lows Thursday and Friday mornings will be in the 50s across the area, before moderating into the lower to mid 60s over the weekend and Monday morning. Both the highs and lows are at or below seasonal norms for mid August. && .AVIATION (00Z TAF Update)... Issued at 712 PM EDT Mon Aug 12 2013 Mid-level wave currently pushing eastward across MO this evening will result in rather widespread convection across the area. KLEX will see the worst conditions at the beginning of the TAF period as a cluster of storms just west of there heads eastward. This will likely result in LIFR vsbys and IFR cigs between 13/00-01Z. Shower activity will continue over at KLEX into the overnight hours. KSDF will see a brief break in the precipitation near the beginning of the TAF period. However additional showers and possibly a thunderstorm will affect the terminal between 13/00-03Z. Expect showers to diminish after 13/03Z with the cold front and wind shift to occur around 13/09Z. Clouds may develop downward overnight and may approach MVFR levels late tonight. However, VFR conditions are expected to prevail after 13/12Z. Cluster of storms out across western KY will affect the KBWG terminal in the first half of the TAF period. Best chances look to be in the 13/00-04Z time frame with a diminishing trend after 13/04Z or so. Patchy fog is possible with MVFR vsbys/cigs overnight before increasing back to VFR after 13/12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........MJ Short Term.....KJD Long Term......JBS Aviation.......MJ
Hazardous weather outlook, Aug 12, 3:31 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT MON AUG 12 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-131945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 331 PM EDT MON AUG 12 2013 /231 PM CDT MON AUG 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE THIS EVENING INTO TONIGHT AS A FRONT APPROACHES FROM THE NORTHWEST. AN ISOLATED STORM OR TWO MAY BECOME STRONG WITH WINDS UP TO 55 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. THE THREAT FOR STRONG STORMS WILL BE HIGHEST ACROSS AREAS ALONG AND WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE FIRST PART OF TUESDAY AS THE COLD FRONT PUSHES SOUTHEAST THROUGH THE REGION. RAIN CHANCES WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/JBS
In the hours before
Local storm report, Aug 12, 3:58 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 2 WSW GEORGETOWN 38.29N 86.00W
08/12/2013 FLOYD IN PUBLIC
TREE DOWN ON OLD LANESVILLE ROAD IN THE GEORGETOWN
AREA. PICTURE POSTED VIA FACEBOOK.
&&
EVENT NUMBER LMK1300445
LGSpecial weather statement, Aug 12, 3:58 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT MON AUG 12 2013
KYZ030-034-038-122030-
JEFFERSON KY-SHELBY KY-SPENCER KY-
358 PM EDT MON AUG 12 2013
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FERN CREEK...AND MOVING EAST AT 20 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JEFFERSONTOWN...
MIDDLETOWN...
ROUTT AND FISHERVILLE...
WILSONVILLE AND L S PARK...
FINCHVILLE AND ELK CREEK...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
15 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3825 8523 3810 8521 3810 8543 3812 8543
3811 8546 3811 8558 3826 8561
TIME...MOT...LOC 1958Z 278DEG 16KT 3817 8556
JDGLocal storm report, Aug 12, 4:30 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM FLASH FLOOD 3 SE LOUISVILLE 38.19N 85.70W
08/12/2013 JEFFERSON KY PUBLIC
WATER OVER THE ROADWAY. DEPTH APPEARS TO BE UP TO THE
BOTTOM OF A CAR DOOR VIA PICTURE ON TWITTER.
&&
EVENT NUMBER LMK1300446
LGSpecial weather statement, Aug 12, 5:26 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT MON AUG 12 2013
KYZ028>030-038-045-122225-
BULLITT KY-HARDIN KY-JEFFERSON KY-NELSON KY-SPENCER KY-
526 PM EDT MON AUG 12 2013
...CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...AND 40 MPH WINDS MOVING THROUGH
PORTIONS OF NORTH-CENTRAL KENTUCKY...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF
SHEPHERDSVILLE...AND MOVING EAST AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
MAINLY RURAL AREAS OF BULLITT...NELSON...NORTHEASTERN HARDIN...
SOUTHERN JEFFERSON AND SPENCER COUNTIES.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3803 8511 3799 8515 3800 8516 3799 8517
3797 8517 3772 8541 3776 8600 3788 8597
3801 8597 3803 8592 3804 8592 3813 8540
TIME...MOT...LOC 2126Z 269DEG 18KT 3792 8586
MJSpecial weather statement, Aug 12, 6:08 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT MON AUG 12 2013
KYZ035>037-039>043-049-122335-
ANDERSON KY-BOURBON KY-CLARK KY-FAYETTE KY-FRANKLIN KY-HARRISON
KY-NICHOLAS KY-SCOTT KY-WOODFORD KY-
608 PM EDT MON AUG 12 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS DEVELOPING ACROSS THE BLUEGRASS REGION OF CENTRAL
KENTUCKY...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF GEORGETOWN...AND
MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT THE LEXINGTON METRO
AREA OVER THE NEXT TWO HOURS.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3825 8390 3818 8398 3812 8407 3802 8401
3798 8402 3800 8463 3800 8466 3800 8467
3800 8497 3834 8476 3837 8387 3835 8385
TIME...MOT...LOC 2207Z 270DEG 19KT 3820 8467
MJSpecial weather statement, Aug 12, 6:38 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT MON AUG 12 2013
KYZ039-045>047-054-055-130005-
ANDERSON KY-BOYLE KY-MARION KY-MERCER KY-NELSON KY-WASHINGTON KY-
638 PM EDT MON AUG 12 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 7 MILES EAST OF BARDSTOWN...AND MOVING EAST AT
20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
SPRINGFIELD...
LEBANON...
HARRODSBURG...
DANVILLE...
VALLEY HILL AND MOORESVILLE...
POLIN AND SAINT CATHARINE...
LITSEY AND HARDESTY...
PLEASANT GROVE AND PULLIAM...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. ONE TO ONE AND A HALF INCHES OF RAINFALL WILL BE POSSIBLE
WITH THIS ACTIVITY. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8467 3754 8487 3757 8561 3759 8561
3762 8558 3762 8557 3763 8557 3795 8531
3786 8477 3785 8476 3785 8472 3773 8470
3772 8474 3770 8474 3769 8469 3764 8469
3764 8467
TIME...MOT...LOC 2237Z 277DEG 19KT 3778 8532
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:24 AM EDT | Special Weather Statement | LMK | Butler | 31 min |
| Aug 12, 10:14 AM EDT | Areal Flood Advisory | LMK | Logan | 3 hr |
| Aug 12, 1:34 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 31 min |
| Aug 12, 1:59 PM EDT | Special Weather Statement | LMK | Clark | 31 min |
| Aug 12, 2:42 PM EDT | Special Weather Statement | LMK | Clark | 28 min |
| Aug 12, 3:00 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Aug 12, 3:19 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Aug 12, 3:54 PM EDT | Special Weather Statement | LMK | Meade | 56 min |
| Aug 12, 3:58 PM EDT | Special Weather Statement | LMK | Shelby | 32 min |
| Aug 12, 4:31 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Meade | 3 hr |
| Aug 12, 5:26 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson, Spencer | 59 min |
| Aug 12, 6:08 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Nicholas, Scott, Woodford | 87 min |
| Aug 12, 6:25 PM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 2 more | 3 hr |
| Aug 12, 6:35 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hancock, Ohio | 3 hr |
| Aug 12, 6:38 PM EDT | Special Weather Statement | LMK | Boyle, Mercer, Washington | 87 min |
| Aug 12, 7:26 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 59 min |
| Aug 12, 7:33 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 32 min |
| Aug 12, 7:42 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 28 min |
| Aug 12, 7:51 PM EDT | Areal Flood Advisory | LMK | Grayson, Hardin, Larue, Nelson | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.